MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The customer returned an image of a detachable flex shaft showing that it had broken into two pieces.The customer further reported that small fragments of the instrument were noticed on the post-operative x-ray.A new instrument was used to complete the case.No treatment planned to address fragments left in the patient as there are no ¿issues¿ at present with patient.Delay of 30 seconds to open a new instrument.Left side.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed by inspection of received image of device.Method & results: product evaluation and results: the device was not returned.Visual inspection of the received image of the device noted that the device was fractured in two parts.Dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: not performed as no medical records were returned for review.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: it was reported that the shaft has broken into two pieces.There was surgical delay of approximately 30 seconds.Visual inspection of the received image of the device noted that the device was fractured in two parts.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device is fractured.The fracture surface morphology was consistent with torsional overload from applying pressure to the shaft while rotating and bending.Based on the given information, no materials discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the shaft had broken and fragments fell into and remain in the patient.Visual inspection of the returned device indicated that the device is fractured.The fracture surface morphology was consistent with torsional overload from applying pressure to the shaft in a rotating and bending motion.Based on the given information, no materials discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key10562172
Report Number0002249697-2020-01950
Device Sequence Number14147936
Product Code LPH
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberBDHAG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer12/04/2020
06/07/2022
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date12/21/2020
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown